# SDR CA090125002

- Difficulty date: November 13, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Engine: Ge CF343B1
- System (JASC): 3244 · Tire
- Part: Tire
- Condition: Failed
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS AOG DUE TO A CUT IN MAIN WHEEL TIRE NR 2.  SENT A MECHANIC IN ORDER TO REPLACE THE DAMAGED MAIN WHEEL.  AFTER REPLACEMENT OF THE MAIN WHEEL, THE MECHANIC WANTED TO PERFORM A TIRE SERVICING CHECK ON ALL TIRES.  DURING THE TIRE CHECK THE RT NOSE WHEEL/TIRE EXPLODED.   THE RT NOSE WHEEL WAS TOTALLY DESTROYED, BROKEN DOWN IN SEVERAL PARTS.  IT HAS BEEN REPORTED THAT THE TIRE ITSELF IS NOT BURST.  THE WHEEL BEARING WAS FOUND IN A DISTANCE OF 6 TO 8 METERS FROM THE NLG.  A PRESSURE-MEASURING GAUGE WAS ALSO FOUND IN A DISTANCE OF 6 TO 8 METERS FROM THE NLG.   IT IS SUSPECTED, THAT THE EXPLOSION OCCURRED DURING/AFTER THE INFLATION AND OR A PRESSURE CHECK OF THE RT NOSE WHEEL.  THE MECHANIC WAS HEAVILY INJURED AND LOST ONE ARM AND ONE FOOT/LEG.  THE SITUATION OF THE MECHANIC IS CURRENTLY STABLE.  HE IS NOT IN DANGER OF LIFE.  THE WHEEL ASSEMBLY WAS ONLY SIX DAYS (SINCE DECEMBER 6) INSTALLED ON ACFT AFTER COMING FROM AERO, A LUFTHANSA TECHNIQUE MAINTENANCE FACILITY.  THE WHEEL ASSEMBLY HAS THE P/N 5010598 AND S/N SAPR000065 (LT), OCT 930173 (RT).  THE TIRES INSTALLED ON THE NOSE WHEEL ARE FROM VENDOR DUNLOP.   THE DESTROYED, RIGHT NOSE WHEEL TIRE WAS NEW.  THE LEFT NOSE WHEEL TIRE WAS ONE TIME RETREATED.  THE DESTROYED, RIGHT WHEEL ASSEMBLY HAS BEEN OVERHAULED AT AUGUST 28, 2008.  THE BRITISH AIR ACCIDENT INVESTIGATION BRANCH (AAIB) HAS QUARANTINED THE AIRCRAFT FOR INVESTIGATION AND PRESERVATION OF EVIDENCE.
